Texas, 2025

Damaging Wind in Texas, July 11, 2025

July 11, 2025 · NWS EPZ · 1 event in 1 county or zone

A dryline was located near the El Paso/Hudspeth County Line with very dry air and dew point depressions of over 60 degrees with modest moisture to the east of the dryline. Storms developed in the area and one produced a severe wind gust around Fabens.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

A dryline was located near the El Paso/Hudspeth County Line with very dry air and dew point depressions of over 60 degrees with modest moisture to the east of the dryline. Storms developed in the area and one produced a severe wind gust around Fabens.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 11, 10:47 AM MST, 7 hours 58 minutes earlier. Its key messages:

  • Updated at 1147 AM MDT Fri Jul 11 2025
  • An increase in thunderstorm coverage is expected this weekend as moisture and upper level support improve. More widespread thunderstorm activity is forecast next week with a low threat of heavy rainfall.
  • Temperatures will be dropping back towards mid-July normals by Sunday as the moisture returns.
Area forecast discussion, Jul 11, 10:47 AM MST, 7 hours 58 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1147 AM MDT Fri Jul 11 2025

...New DISCUSSION, AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 1147 AM MDT Fri Jul 11 2025

 - An increase in thunderstorm coverage is expected this weekend
   as moisture and upper level support improve. More widespread
   thunderstorm activity is forecast next week with a low threat
   of heavy rainfall.

 - Temperatures will be dropping back towards mid-July normals by
   Sunday as the moisture returns.

&&

.DISCUSSION...
Issued at 1147 AM MDT Fri Jul 11 2025

There is definitely some disagreement and inconsistencies among
models for the upcoming week. Upper high has shifted and will
linger just off the coast of southern CA. Upper flow over area
will be very weak and this is what is causing the models bouncing
around. One thing they do agree on is temperatures for the
lowlands will be dropping below 100 degrees by Sunday with the low
level flow turning back to the E to SE. This will help to bring in
some low level moisture, the problem is it might not get very deep
as H70 flow goes from NW to ENE and may never tap the deeper Gulf
moisture. The EC is a little more optimistic than the GFS in
regards to this, especially as we go into Thu/Fri.

Tonight looks fairly quiet with just a few storms over
southeastern CWA where low level moisture will push in. West to
northwest winds over the remainder of the area will help to keep
things dry. Something unusual for this time of the year is the
stronger surface winds with 10-25 mph speeds looking like they
will continue through the overnight hours to at least the eastern
slopes of the Franklins/Organs. Areas on the eastern slopes of
these mountains could see gusts over 35 mph tonight. Northerly
winds start to kick in over the east towards sunrise. Overnight
lows will be very warm, similar to last night with mid 70s to mid
80s over the lowlands.

An upper trough off to the northeast will help to increase
moisture for Saturday and bring in a nice area of low level
convergence to about the Continental Divide where storms will
start to develop and then push SE through the evening.
Temperatures will still push 100 degrees along and west of the RGV
with cooler highs further east. Sunday looks similar to Saturday
but with a further west moisture push and in turn, cooler highs
further west.

For Mon-Wed of next week, there is agreement among the models that
there will be a weakness in the upper flow between the high off to
the west and well to the east. This in itself should be enough to
get storms going each afternoon in the mountains and then push
onto the lowlands. As mentioned earlier, the question will be how
deep will the moisture be. NBM PoPs of over 70% across the SW CWA
seemed overdone and lowered down a little bit. Further east, seems
like models want to hang onto the best lift associated with this
weakness east and south of the area.

Seem to see a little better agreement among models for Thu-Fri
with weak upper low/easterly wave moving through the area and
deeper moisture moving in. These could be the days to watch more
closely for flooding but any day during the week could have at
least some threat due to slow moving storms. Temperatures will
continue to be under 100 and fairly close to slightly below
normal.

&&

.AVIATION...
(18Z TAFS)
Issued at 1147 AM MDT Fri Jul 11 2025

P6SM SKC-SCT150 through much of the period. Isolated thunderstorms
are expected to develop over the southeastern forecast area but do
not expect any terminals to be affected by anything except
possibly some gusty outflow winds. Surface winds will generally be
west to northwest in the 10-20G30KT range until around sunrise.
KELP during the overnight hours has the potential to see gusts
closer to 35-40KTS off and on.

&&

.FIRE WEATHER...
Issued at 1147 AM MDT Fri Jul 11 2025

Breezy to windy conditions today will be on the decrease overnight
and especially by Saturday. Lighter winds, near average
temperatures and a chance for daily thunderstorms will be the
story for the next week. Best storm chances will be in the
mountains each day with the lowlands west of the Rio Grande having
greater coverage than eastern areas through Wed. Decreasing winds
will lower vent rates from generally very good Sat to fair to very
good Sun.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  83 101  73  96 /  20  20  40  30
Sierra Blanca            73  93  64  86 /  40  40  60  50
Las Cruces               75  98  67  93 /  20  20  60  30
Alamogordo               70  97  66  92 /  10  30  30  40
Cloudcroft               54  74  49  70 /  10  60  30  70
Truth or Consequences    72  98  69  94 /  10  30  50  50
Silver City              67  92  62  90 /  20  50  70  80
Deming                   75 100  69  95 /  20  20  80  40
Lordsburg                72  98  68  97 /  10  30  50  60
West El Paso Metro       82  99  72  94 /  20  20  50  30
Dell City                72  94  69  90 /  20  30  30  30
Fort Hancock             76 100  71  94 /  30  30  60  50
Loma Linda               70  91  65  87 /  20  20  40  40
Fabens                   79 100  71  95 /  20  10  40  30
Santa Teresa             78  98  69  93 /  20  20  60  30
White Sands HQ           79  98  71  94 /  10  20  40  40
Jornada Range            73  98  67  93 /  10  30  50  50
Hatch                    70 100  67  97 /  20  30  60  50
Columbus                 78 100  71  95 /  20  20  80  30
Orogrande                72  95  68  91 /  10  30  30  40
Mayhill                  57  79  55  78 /  10  60  30  70
Mescalero                57  84  54  80 /  10  60  30  70
Timberon                 55  81  53  77 /  10  50  30  70
Winston                  60  90  56  87 /  10  40  60  80
Hillsboro                69  96  64  93 /  20  40  70  70
Spaceport                67  98  65  93 /  10  30  40  50
Lake Roberts             55  93  54  91 /  20  60  70  80
Hurley                   67  94  62  92 /  10  40  70  80
Cliff                    59  96  60  98 /  10  50  50  80
Mule Creek               59  92  58  95 /  10  50  40  70
Faywood                  68  93  64  90 /  20  40  70  70
Animas                   72  98  67  97 /  20  30  60  60
Hachita                  71  97  66  95 /  20  30  70  50
Antelope Wells           73  96  66  95 /  30  20  70  60
Cloverdale               67  91  64  90 /  30  30  60  70

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 9 PM MDT this evening for Eastern/Central El
     Paso County-Rio Grande Valley of Eastern El Paso/Western
     Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth
     County-Western El Paso County.

NM...Heat Advisory until 9 PM MDT this evening for East Central
     Tularosa Basin/Alamogordo-Northern Dona Ana County-Sierra
     County Lakes-Southeast Tularosa Basin-Southern Dona Ana
     County/Mesilla Valley-Southwest Desert/Mimbres Basin-West
     Central Tularosa Basin/White Sands.

&&

FORECASTER...26-Grzywacz

In the hours before

Special weather statement, Jul 11, 3:38 PM MST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service El Paso TX
438 PM MDT Fri Jul 11 2025

NMZ407>411-112300-
Eastern Black Range Foothills NM-Northern Dona Ana County NM-
Southwest Desert/Mimbres Basin NM-Sierra County Lakes NM-
Southern Dona Ana County/Mesilla Valley NM-
438 PM MDT Fri Jul 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SIERRA...
NORTHEASTERN LUNA AND WEST CENTRAL DONA ANA COUNTIES THROUGH 500 PM
MDT...

At 437 PM MDT, a small but strong thunderstorm was located 4 miles
northeast of Nutt, and was moving southeast at 20 mph. This storm
could produce localized, strong downburst wind gusts as it
encounters drier air in the lowland desert.

HAZARD...Wind gusts of 45 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nutt, Uvas Valley, Macho Springs, and Magdalena Peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3257 10753 3268 10754 3273 10742 3258 10704
      3232 10721
TIME...MOT...LOC 2237Z 297DEG 18KT 3262 10740

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MPH
Special weather statement, Jul 11, 5:46 PM MST, 59 minutes before
Special Weather Statement
National Weather Service El Paso TX
646 PM MDT Fri Jul 11 2025

NMZ407-410-411-120130-
Northern Dona Ana County NM-Southwest Desert/Mimbres Basin NM-
Southern Dona Ana County/Mesilla Valley NM-
646 PM MDT Fri Jul 11 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LUNA AND WEST
CENTRAL DONA ANA COUNTIES THROUGH 730 PM MDT...

At 643 PM MDT, a strong thunderstorm was located south of Uvas
Valley and about 8 miles northeast of Akela. It was moving southeast
at 20 mph. If it holds together, this storm will cross Interstate 10
between Akela Flats and the Border Patrol Checkpoint.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Blowing dust could reduce visibility
         below 1 mile at times.

Locations impacted include...
Akela, Uvas Valley, Corralitos, Las Cruces West Mesa, Southern New
Mexico State Fairgrounds, and Magdalena Peak.

This includes Interstate 10 in New Mexico between mile markers 102
and 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3249 10755 3258 10732 3239 10695 3222 10686
      3209 10711 3206 10737
TIME...MOT...LOC 0043Z 327DEG 17KT 3235 10734

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MPH
Special weather statement, Jul 11, 5:59 PM MST, 46 minutes before
Special Weather Statement
National Weather Service El Paso TX
659 PM MDT Fri Jul 11 2025

TXZ418>420-423-120130-
Eastern/Central El Paso County TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
Western El Paso County TX-
659 PM MDT Fri Jul 11 2025

...THUNDERSTORMS WITH LOCALIZED STRONG WIND GUSTS WILL IMPACT
EL PASO COUNTY THROUGH 730 PM MDT...

At 655 PM MDT, a few showers and thunderstorms stretched from near
Clint northwest into El Paso. With very dry air in place, these
thunderstorms could produce localized strong wind gusts of 40 to 50
mph, and areas of blowing dust.

HAZARD...Localized wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
El Paso, The Lower Valley, Tornillo, Fabens, Clint, Horizon City,
Anthony, Canutillo, San Elizario, Vinton, Westway, Fort Bliss, and
Socorro..

This includes Interstate 10 in Texas between mile markers 1 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3140 10608 3148 10622 3173 10638 3176 10645
      3175 10649 3180 10654 3181 10658 3191 10664
      3192 10662 3193 10663 3195 10662 3198 10664
      3199 10663 3200 10635 3141 10600 3139 10604
TIME...MOT...LOC 0055Z 327DEG 17KT 3156 10629

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MPH
Special weather statement, Jul 11, 6:38 PM MST, 7 minutes before
Special Weather Statement
National Weather Service El Paso TX
738 PM MDT Fri Jul 11 2025

TXZ419-420-423-120215-
Eastern/Central El Paso County TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
738 PM MDT Fri Jul 11 2025

...A FEW STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL HUDSPETH AND
SOUTHEASTERN EL PASO COUNTIES THROUGH 815 PM MDT...

At 736 PM MDT, a strong thunderstorm was over Fabens, moving
southeast at 10 mph. Additional weaker showers were over
southeastern El Paso, and north of Fort Hancock. With very dry air
in place, even the weaker showers could produce localized strong
dowburst winds. Local areas of blowing dust will also be possible.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
El Paso Lower Valley, Tornillo, Clint, Horizon City, Fabens, Fort
Hancock, Esperanza, San Elizario, Acala, Socorro, Finlay, McNary,
and Sparks.

This includes Interstate 10 in Texas between mile markers 26 and 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3116 10577 3129 10587 3132 10594 3137 10595
      3139 10601 3140 10608 3148 10622 3169 10635
      3174 10639 3181 10639 3147 10558 3112 10567
TIME...MOT...LOC 0136Z 293DEG 11KT 3150 10616

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MPH

The radar

The El Paso radar (KEPZ), 67 km away, was scanning. The volume nearest the first event began at 01:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, El Paso

When
July 11, 6:45 PM MST
Where
El Paso County, 1.48 mi SSW of Fabens
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
31.481, -106.162

The Fabens Mesonet station run by the Texas Water Development Board recorded a peak gust of 62 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275259.